Home

Tvp19 11omslag kijk verder

Tijdschrift voor Psychiatrie 49 (2007) 9, 661 - 665

Case report

Delirium on re-starting clozapine after a short break in treatment

J.A.W. Benckhuijsen, I.P.M. Keet

summary Extra care must be taken in treating patients with clozapine because of the serious side-effects. A 44-year-old man with schizophrenia developed delirium on two occasions immediately after restarting clozapine at the dosage he had previously tolerated well; the clozapine-free periods had lasted 2 and 10 days respectively. Because of this 're-challenge' it seems very likely that there is a causal relation between the direct resumption of treatment with clozapine and delirium. Even if clozapine treatment is interrupted for only a short time it is important that the 'new' course begins with a low dosage and is increased very cautiously until it reaches the former, tolerated level.

keywords clozapine, delirium, interruption in treatment, olanzapine